Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 3, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Jul 5, 2025, 8:00 PM EDT for Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Jul 6, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2025, 8:00 PM EDT (00:00 UTC)
- In effect from
- Jul 6, 2025, 8:00 AM EDT
- Expired
- Jul 6, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372 WHUS41 KAKQ 060000 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 800 PM EDT Sat Jul 5 2025 NCZ102-VAZ098-060800- /O.NEW.KAKQ.BH.S.0003.250706T1200Z-250707T0000Z/ Eastern Currituck-Virginia Beach- 800 PM EDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Breaking waves of 3 to 4 ft and high period swell will result in rough surf conditions and a high risk of rip currents. * ADDITIONAL DETAILS...Conditions are expected to gradually deteriorate through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
2 follow-up statements
613 WHUS41 KAKQ 060615 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 215 AM EDT Sun Jul 6 2025 NCZ102-VAZ098-061600- /O.CON.KAKQ.BH.S.0003.250706T1200Z-250707T0000Z/ Eastern Currituck-Virginia Beach- 215 AM EDT Sun Jul 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Breaking waves of 3 to 4 ft and high period swell will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
065 WHUS41 KAKQ 070001 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 801 PM EDT Sun Jul 6 2025 NCZ102-VAZ098-070115- /O.EXP.KAKQ.BH.S.0003.000000T0000Z-250707T0000Z/ Eastern Currituck-Virginia Beach- 801 PM EDT Sun Jul 6 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 7:39 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 5, 7:39 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 739 PM EDT Sat Jul 5 2025 .SYNOPSIS... Mainly dry conditions are expected this evening as high pressure builds in from the north, with lower humidity expected. Tropical Storm Chantal along the Southeast coast likely moves inland across the Carolinas on Sunday, bringing showers and a few embedded storms, primarily to the southern half of the area. Behind the storm, very warm and humid conditions are expected for the latter half of next week, with mainly hit or miss type afternoon and evening showers and storms possible each day. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 740 PM EDT Saturday... Key Message: - A few showers possible this afternoon and evening over NE NC. - Increasing clouds tonight with lows 63-75 (warmest far SE coast). Latest analysis continues to show broad 1023mb sfc high pressure centered just offshore of the Delmarva, ridging back SW into the lower mid-Atlantic. To the south, Tropical Storm Chantal is positioned off the SC/GA coast. Aloft, heights continue to increase slowly, as an upper level ridge continues to build over the northern and central Appalachians. Light E-SE flow aloft continues to slowly increase PW values from <1" to 1.5 to 2" by Sunday morning. Temperatures as of 730 PM ranged from the upper 70s to lower 80s under a partly to mostly sunny sky (greater cloud cover across NE NC). There are a few scattered showers noted across NE NC associated with convective bands from TS Chantal. Cloud cover increases from the south overnight into Sun morning, as TS Chantal drifts slowly toward the SC coast. Remaining mainly dry this evening, though as more efficient transport tropical moisture starts to stream NNE into the area and PWs stream back AOA 1.5"-2", expect more considerable cloud cover with shower chances continuing across NE NC tonight into the day Sun. Early morning lows range from the mid 60s NW to the mid 70s SE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... As of 245 PM EDT Saturday... Key Message: - Moisture and precip chances increase Sunday into Monday as Tropical Storm Chantal lifts northward. - Main threats from Chantal will be locally heavy rainfall, especially Hampton Roads and northeast NC and increased risk for rip currents. Humidity and rain chances return to the area Sunday, as tropical moisture moves back in with the SE flow ahead of Chantal. The system is expected to move over land in SC by Sunday afternoon. At that point, the system quickly weakens to a broad area of low pressure and progresses N up the coast through Monday before washing out. Scattered showers look to develop across E NC Sunday morning, with showers/storms to then spread across the area in the afternoon, but concentrated mainly across the coastal plain. Not expecting much in the way of severe storms, but with PWATs rising to 2 to 2.5" over much of the area (highest SE), any showers will be capable of locally heavy downpours. All but the Eastern Shore are now in an ERO for tomorrow (Sunday). Nocturnal stabilization should diminish areal coverage of showers and storms once again, at least initially Sunday night. However, as the weakening circulation continues north and continues to pull in tropical moisture, PoPs increase in coverage all over again late SUnday night and Monday. Heavy rainfall remains the main sensible wx threat. There remains a strong model signal for IVT of 600-800+ kg/m/s lifting across the coastal plain late Sunday night and Monday morning (95-98% percentile of climo). Given recent rains of earlier this week, this could easily result in additional isolated to scattered instances of flash flooding, and communities east of I-95 along the coastal plain should continue to monitor the rainfall forecast closely in the coming day or so. The Marginal ERO is now in place for the entire area on Day 3 (Monday). Precip looks to mostly come to an end with the loss of daytime heating Monday night, but a few showers could linger by the coast overnight. Highs on both Sun and Mon will be in the upper 80s. Lows both nights will be in the low- mid 70s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 245 PM EDT Saturday... Key Messages: - Becoming hot and humid Tuesday through the end of the week with mainly afternoon/evening storm chances. As the remnants of Chantal depart the region, the rest of the week looks seasonably warm and rather humid, while remaining unsettled, due to weak troughiness lingering across the mid- Atlantic and a cold front approaching from the northwest by late in the week. Storms will likely be diurnal in nature with chances each afternoon and evening. Will see scattered activity Tues- Wed, potentially becoming a little more widespread Thurs- Fri as the flow aloft increases ahead of the approaching front. Highs will be in the low 90s Tues and Wed, then perhaps a couple degrees cooler to end the week with increased clouds and more widespread showers. The return of temps in the 90s and the humidity also means a return to heat indices right around 100 degrees. Have undercut heat indices a bit once again, with the idea that BL remains mixed enough Tue-Wed to break widespread upper 70s Td values currently suggested by the NBM. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 735 PM EDT Saturday... A few isolated showers or storms are possible across NE NC overnight. However, convection is expected to remain west of ECG. As such, have kept mention of rain out of the ECG taf through 10z Sun. FEW-SCT MVFR CIGs (~2500 ft) are possible with the showers/storms tonight. Otherwise, mainly VFR conditions continue through tonight at the terminals. Cloud cover increases from south to north late tonight into Sun as Tropical Storm Chantal slowly lifts north into SC. A period of MVFR CIGs is possible with scattered showers Sun morning into early Sun afternoon with the highest confidence at PHF/ORF/ECG. CIGs lower to mainly VFR by Sun afternoon, however, cannot rule out some MVFR CIGs continuing with convection. Otherwise, scattered showers and a few embedded storms increase in coverage Sun afternoon at all terminals except SBY. As such, have added PROB30s for now to reflect the greatest chance for showers/storms impacting any given terminal. CIGs lower to MVFR/IFR Sun night with scattered showers still possible. Outlook: Scattered to widespread showers/storms are likely across all areas on Mon, with additional periods of IFR/MVFR possible. Very warm, humid conditions follow for Tue through Thu, with late day and evening showers and storms possible, along with some early morning ground fog/stratus. && .MARINE... As of 300 PM EDT Saturday... Key Messages: - Sub-SCA conditions prevail through tonight and tomorrow afternoon. - The vast majority of marine impacts from Tropical Storm Chantal will remain well to the south of the local waters, although a brief period of low-end SCA conditions is possible Sunday afternoon through late Sunday evening. - Potential SCA conditions return late Sunday and last through late Monday. Afternoon weather analysis shows high pressure system over much of the area. While to the south, Tropical Storm Chantal currently sits off the coast of South Carolina. Winds across the area are remaining below SCA conditions. Sustained winds are between 10 to 15 kt with some gusts between 15 to 20 kt. Seas across the south have built throughout the day and are between 3 to 4 ft. While across the bay waves are between 1 to 2 ft with 3 ft waves across the mouth of the bay. To the north seas have yet to build but are between 2 to 3 ft. Later this afternoon and into tonight, high pressure is expected to break down allowing Tropical Storm Chantal to nudge north. Winds this evening and tonight are expected to between 10 to 15 kt with gusts around 15 kt. Seas are expected to build further north across the ocean through tonight. Seas will be between 3 to 4 ft across the ocean and 1 to 2 ft across the bay. By Sunday morning Tropical Storm Chantal is expected to make landfall somewhere along the South Carolina coastline then is expected to track north. When it tracks north it is expected to bring potential SCA conditions across the local waters. Local wind probs have risen slightly and are now between 30 to 60% of 18+ kt winds on the bay for a 3-6 hour period Sun aftn/evening. Will continue to monitor this period for potential SCAs. Winds diminish slightly on Monday morning but ramp back up again as the remnants of TS Chantal moves out of the area. Winds are expected to be between 10 to 15 kt with gusts near 20 kt. Seas Sunday afternoon will be between 2 to 3 ft across the bay and 3 to 4ft with isolated 5 ft waves across the ocean. Winds are forecast to become S and diminish Monday night/Tuesday as the low slowly exits. Variable marine conditions return toward the middle of next week with afternoon sea breezes and diurnal shower/storm activity. Moderate risk of rips are expected Sunday and Monday for all beaches. There is the potential for High risk of rips tomorrow for the southern beaches, however, confidence at this time is low. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...MAM/RMM SHORT TERM...AC/MAM LONG TERM...AC/MAM AVIATION...RMM MARINE...ERI/HET
Hazardous weather outlook, Jul 5, 4:22 AM EDT, 15 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 422 AM EDT Sat Jul 5 2025 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-060830- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George (including Hopewell and Petersburg)- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Accomack-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 422 AM EDT Sat Jul 5 2025 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:12 AM EDT | Small Craft Advisory | AKQ | 53 hr | |
| Jul 6, 3:08 PM EDT | Flood Watch | AKQ | Amelia, Brunswick, Chesterfield, Cumberland, Dinwiddie, Essex and 14 more | 26 hr |
| Jul 6, 4:20 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Powhatan | 40 min |
| Jul 6, 4:59 PM EDT | Special Weather Statement | AKQ | Louisa | 46 min |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in Virginia, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.